Alert archive / Texas / Tornado Warnings in 2010
Tornado Warning 25, NWS Fort Worth, TX
NWS Fort Worth, TX issued this tornado warning at Sep 7, 2010, 3:24 PM CDT for Collin County, Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 7, 2010, 3:24 PM CDT (20:24 UTC)
- Expired
- Sep 7, 2010, 4:00 PM CDT
- In force
- 36 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
County Collin County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 97 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 7, 12:12 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 8.4 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1740 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 531 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Sep 7, 1:22 PM CDT, 2 hours 2 minutes earlier.
Area forecast discussion, Sep 7, 1:22 PM CDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 122 PM CDT TUE SEP 7 2010 .AVIATION... MOISTURE FROM TROPICAL STORM WILL CONTINUE TO SPREAD ACROSS THE REGION. EXPECT MOSTLY MVFR CEILINGS WITH OCCASIONAL IFR CONDITIONS THROUGH THIS EVENING. CEILINGS WILL LOWER TO GENERALLY IFR CONDITIONS OVERNIGHT,,,AFTER 04-05Z...AND REMAIN LOW THROUGH 17Z WEDNESDAY. EAST TO SOUTHEAST WINDS OF 10 TO 15 KNOTS WILL PREVAIL...WITH SOME GUSTIER WINDS LIKELY WITH THE SHOWERS/THUNDERSTORMS. 58 && .UPDATE... AT 930 AM...THE CENTER OF HERMINE WAS LOCATED OVER LIVE OAK COUNTY IN SOUTH TEXAS...BETWEEN SAN ANTONIO AND CORPUS CHRISTI. THE SYSTEM WILL CONTINUE MOVING NORTH NORTHWEST...WITH PERSISTENT SHOWERS AND THUNDERSTORMS SPREADING ACROSS NORTH TEXAS IN THE DEEP GULF FETCH NORTHEAST OF THE CENTER. FOR THE FIRST PERIOD...HAVE INCREASED POPS CONSIDERABLY. WHERE RAIN FALLS...GRID VALUES FOR HOURLY TEMPS WILL APPEAR INFLATED. WITH CONTINUOUS RAIN...FORECAST HIGHS WILL LIKELY NOT BE MET...BUT TEMPERATURES WILL VARY NOTICEABLY OVER SHORT DISTANCES. THE HEAVIEST PRECIPITATION SHOULD OCCUR TONIGHT AND WEDNESDAY...WITH ACCUMULATING RAINS INCREASING THE THREAT OF FLOODING... PARTICULARLY IN SOUTHERN AND WESTERN ZONES. UPDATED PRODUCTS OUT NOW. 25 && .PREV DISCUSSION... /ISSUED 342 AM CDT TUE SEP 7 2010/ ...UPDATED FLASH FLOOD WATCH TO INCLUDE MILAM...ROBERTSON...FALLS AND LIMESTONE COUNTY. ALSO STARTED THE WATCH EARLIER BASED ON THE FASTER MOVEMENT OF HERMINE AND FURTHER EASTWARD POSITION... CLOUDS AND PRECIPITATION CHANCES WILL INCREASE ACROSS NORTH TEXAS THROUGH THE DAY AS THE REMAINS OF TROPICAL STORM HERMINE MOVES NORTHWARD TOWARD THE CONCHO VALLEY. THE BEST RAIN CHANCES TODAY WILL BE ACROSS THE SOUTHWEST ZONES. LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY HAZARD AS PRECIPITABLE WATER VALUES INCREASE TO OVER 2.25 INCHES. THEREFORE...WILL LEAVE THE FLASH FLOOD WATCH IN PLACE ACROSS THE SOUTHWEST ZONES BEGINNING AT MIDDAY. THERE WILL ALSO BE A CHANCE FOR SOME BRIEF TROPICAL FUNNEL/TORNADO DEVELOPMENT THIS AFTERNOON AND EVENING DUE TO A FAVORABLE LOW LEVEL WIND PROFILE...ALTHOUGH INSTABILITY WILL BE LIMITED. RAIN AND THUNDERSTORM CHANCES WILL CONTINUE TONIGHT WITH THE HEAVIEST ACTIVITY CENTERED CLOSEST TO THE CENTER OF THE CIRCULATION...SOMEWHERE BETWEEN SAN ANGELO AND ABILENE. EXPECT RAIN AND THUNDERSTORMS TO CONTINUE ON WEDNESDAY AS THE TROPICAL LOW MOVES NORTHWARD TOWARD SOUTHWEST OKLAHOMA. AGAIN...THE MAIN THREAT WILL BE HEAVY RAINFALL AND FLASH FLOODING. RAINFALL TOTALS WILL AVERAGE 2 TO 4 INCHES WITH SOME ISOLATED 6 INCH AMOUNTS POSSIBLE. THEREFORE...WILL LEAVE THE FLASH FLOOD WATCH IN PLACE GENERALLY WEST OF A SHERMAN TO WAXAHACHIE LINE. RAIN CHANCES WILL DECREASE FROM SOUTH TO NORTH WEDNESDAY NIGHT AND THURSDAY AS THE LOW PRESSURE SYSTEM WEAKENS AND ACCELERATES NORTHEAST INTO THE CENTRAL PLAINS. MUCH DRIER AND MORE STABLE AIR WILL SETTLE INTO NORTH TEXAS THURSDAY NIGHT AND FRIDAY. HOWEVER...SOME VERY WEAK LARGE SCALE LIFT FROM A DEAMPLIFYING MID LATITUDE TROUGH AND SOME LINGERING MOISTURE WILL WARRANT LOW RAIN CHANCES IN THE FORECAST SATURDAY. UPPER LEVEL HIGH PRESSURE WILL BUILD OVER THE REGION EARLY NEXT WEEK WITH DRIER AND WARMER CONDITIONS EXPECTED. 79 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 86 75 88 77 91 / 100 80 80 40 40 WACO, TX 85 76 89 76 92 / 100 80 70 30 20 PARIS, TX 86 72 87 73 87 / 60 60 70 40 50 DENTON, TX 85 77 87 77 89 / 90 80 80 50 50 MCKINNEY, TX 85 75 86 74 90 / 80 70 80 30 50 DALLAS, TX 86 75 87 76 90 / 90 80 80 40 40 TERRELL, TX 86 74 87 74 91 / 80 70 70 30 40 CORSICANA, TX 87 75 88 75 92 / 90 70 70 20 40 TEMPLE, TX 84 74 88 75 93 / 100 90 70 20 20 MINERAL WELLS, TX 83 73 86 73 89 / 90 90 90 60 30 && .FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR TXZ091>093- 100>104-115>119-129>134-141>145-156>161-174-175. && 58/25
Hazardous weather outlook, Sep 7, 10:50 AM CDT, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1050 AM CDT TUE SEP 7 2010 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-081100- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 1050 AM CDT TUE SEP 7 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT FOR AREAS WEST OF A HEARNE TO ENNIS TO SHERMAN LINE. THE REMNANTS OF TROPICAL STORM HERMINE WILL NEAR NORTH TEXAS AND BRING HEAVY RAINFALL TO THE REGION. THE HEAVY RAIN WILL INITIALLY BE SOUTH OF INTERSTATE 20 THROUGH THE EARLY EVENING AND THEN BEGIN TO MOVE NORTH OF INTERSTATE 20. ISOLATED TORNADOES WILL BE POSSIBLE ACROSS MUCH OF NORTH TEXAS TODAY WITH THE STRONGER CONVECTION. AREAS SOUTH OF A LAMPASAS TO WACO TO PALESTINE LINE WILL HAVE THE HIGHER CHANCES OF TORNADO ACTIVITY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE FLASH FLOOD WATCH WILL REMAIN IN EFFECT FOR AREAS WEST OF A HEARNE TO ENNIS TO SHERMAN LINE THROUGH 7 AM THURSDAY AS THE REMNANTS OF TROPICAL STORM HERMINE PASS WEST OF THE REGION. STORM TOTAL RAINFALL WILL AVERAGE 2 TO 4 INCHES IN THE WATCH AREA...WITH ISOLATED TOTALS IN EXCESS OF 6 INCHES. THE THREAT OF ISOLATED TORNADOES WILL CONTINUE ACROSS ALL OF NORTH TEXAS WEDNESDAY WITH THE STRONGER CONVECTION. A COLD FRONT WILL APPROACH NORTH TEXAS THIS COMING WEEKEND...WITH THUNDERSTORM CHANCES AREAWIDE SATURDAY AND SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY...PRIMARILY SOUTH OF INTERSTATE 20. 85/25
In the hours before
Special weather statement, Sep 7, 11:40 AM CDT, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1140 AM CDT TUE SEP 7 2010
TXZ175-071715-
ROBERTSON TX-
1140 AM CDT TUE SEP 7 2010
...SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL ROBERTSON COUNTY
AT 1140 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES EAST OF HEARNE...MOVING NORTH AT 30 MPH.
THIS STORM HAS HAD SOME ROTATION OVER THE LAST HALF HOUR. TROPICAL
THUNDERSTORMS CAN MANY TIMES PRODUCE WEAK TORNADOES WITH LITTLE
WARNING. WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3110 9667 3118 9638 3092 9634 3085 9641
3075 9645 3074 9646 3073 9652
TIME...MOT...LOC 1640Z 169DEG 25KT 3084 9643
DUNNThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 6:41 AM CDT | Areal Flood Advisory | FWD | Hill | 2 hr |
| Sep 7, 8:04 AM CDT | Areal Flood Advisory | FWD | Erath | 3 hr |
| Sep 7, 8:10 AM CDT | Areal Flood Advisory | FWD | Bosque | 3 hr |
| Sep 7, 8:14 AM CDT | Areal Flood Advisory | FWD | Hood, Somervell | 3 hr |
| Sep 7, 8:17 AM CDT | Areal Flood Advisory | FWD | Bosque | 3 hr |
| Sep 7, 8:49 AM CDT | Areal Flood Advisory | FWD | Collin, Dallas, Denton, Hill, Johnson, Parker and 2 more | 3 hr |
| Sep 7, 9:45 AM CDT | Areal Flood Advisory | FWD | Bell, Coryell, Milam | 3 hr |
| Sep 7, 11:21 AM CDT | Areal Flood Advisory | FWD | Bosque, Falls, Hamilton, McLennan, Milam, Robertson | 3 hr |
| Sep 7, 11:40 AM CDT | Special Weather Statement | FWD | Robertson | 35 min |
| Sep 7, 1:11 PM CDT | Areal Flood Advisory | FWD | Hill, Hood, Johnson, Somervell | 2 hr |
| Sep 7, 2:51 PM CDT | Tornado Warning | FWD | Johnson, Tarrant | 24 min |
| Sep 7, 3:26 PM CDT | Areal Flood Advisory | FWD | Dallas, Parker, Tarrant | 3 hr |
| Sep 7, 3:46 PM CDT | Areal Flood Advisory | FWD | Collin, Denton, Wise | 3 hr |
| Sep 7, 4:18 PM CDT | Tornado Warning | FWD | Wise | 27 min |
| Sep 7, 4:57 PM CDT | Flash Flood Warning | FWD | Delta, Lamar | 2 hr |
Nearby
Tornado Warnings in Texas, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.